This is Paçoca a Yorkshire 07 months treatment “scab” with ivermectin . He was admitted to the Pet Care Morumbi presenting vomiting, depression, diarrhea, not wanting to eat anything and lots of itchy ears. It was being properly treated, but showed symptoms of poisoning unexpectedly. Any puppy can present poisoning, stay alert and look for your trusted veterinarian so that the health of your pet is always preserved!
Commonly ivermectin is a commonly used drug to treat scabies, mange ear and also for prevention of heartworm disease (heart worm). especially poisoning symptoms may occur in dogs that are genetically hypersensitive to ivermectin or often due to an overdose of the product.
While sensitivity to this type of medication is not always guaranteed, the following breeds are more likely to be affected:
• Collie and Border Collie
• Old Inglês Sheepdog
• Shetland Sheepdog (Sheltie)
• Australian Shepherd
• German Shepherd
• Skye Terrier
It is also observed the reaction in Mongrel dogs (mongrel), older dogs who have suffered a blow to the head, puppies and dogs that may have overdosed on similar types of drugs.
Symptoms for the dog can be acute or moderate. Acute signs will manifest within 4 to 12 hours after drug administration. In mild cases, symptoms will occur between 48-96 hours after your dog has been treated. These symptoms include:
• pupil dilation
• Loss of appetite (anorexia)
• Difficulty to control the movements
• Tremors / Seizures
• Inability to stand up / incoordination
• Slow heartbeat
• Difficulty breathing
Unfortunately, the toxicity of ivermectin can not be reversed. Therefore, it is best to leave your pet comfortable, with adequate professional monitoring and treating the symptoms.
Depending on the severity of the animal ‘s reaction, along with its initial general health, several weeks of dedicated care may be needed before the dog to fully recover.